Alert archive / California / Flood Watches in 2008

Flood Watch 1, NWS Eureka, CA

January 3, 2008

NWS Eureka, CA issued this flood watch at Jan 3, 2008, 3:32 PM PST. It took effect at Jan 4, 2008, 1:46 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 3:32 PM PST (23:32 UTC)
In effect from
Jan 4, 2008, 1:46 AM PST
Expired
Jan 4, 2008, 10:23 AM PST
In force
9 hr
Issued by
NWS Eureka, CA
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS66 KEKA 032332
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
332 PM PST THU JAN 3 2008

...A WINTER STORM WILL BRING THE POSSIBILITY OF FLOODING TO
NORTHWEST CALIFORNIA...

.A STRONG WINTER STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT
RAINFALL TO NORTHWEST CALIFORNIA TODAY THROUGH SATURDAY. RAINFALL
TOTALS BY FRIDAY MORNING ARE EXPECTED TO BE NEAR 2 TO 3 INCHES. A
STRONG COLD FRONT CROSSING THE AREA ON FRIDAY WILL BRING AN
ADDITIONAL 3 TO 5 INCHES OF RAIN TO THE NORTH COAST. THE HEAVY
RAINFALL WILL PRODUCE LOCALIZED FLOODING OF SMALL STREAMS AND
URBAN AREAS...AND MINOR FLOODING IS EXPECTED ON THE EEL RIVER NEAR
FERNBRIDGE AND THE NAVARRO RIVER NEAR NAVARRO.

CAZ001-002-040745-
/O.NEW.KEKA.FA.A.0001.080104T2000Z-080105T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-MENDOCINO COAST-
332 PM PST THU JAN 3 2008

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA...INCLUDING 
  THE FOLLOWING AREAS...MENDOCINO COAST AND REDWOOD COAST.

* FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING

* A SERIES OF FRONTAL SYSTEMS MOVING ACROSS NORTHWEST CALIFORNIA
  WILL BRING HEAVY RAINFALL TO THE AREA...RESULTING IN RAPID RISES
  OF SMALL STREAMS...PONDING WATER IN LOW LYING URBAN AREAS...AND
  MINOR FLOODING OF THE EEL RIVER AT FERNBRIDGE AND THE NAVARRO
  RIVER AT NAVARRO.

* LOW LYING ROADS...URBAN AREAS...AND AGRICULTURAL FIELDS MAY BECOME
  FLOODED. IN ADDITION...POSSIBLE CLOSURE OF HIGHWAY 128 BETWEEN
  BOONVILLE AND THE COAST.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
3 follow-up statements
000 
WGUS66 KEKA 040946
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
146 AM PST FRI JAN 4 2008

...A WINTER STORM WILL BRING THE POSSIBILITY OF FLOODING TO
NORTHWEST CALIFORNIA...

.A STRONG WINTER STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT
RAINFALL TO NORTHWEST CALIFORNIA TODAY THROUGH SATURDAY. RAINFALL
TOTALS BY THIS AFTERNOON ARE EXPECTED TO BE NEAR 2 TO 3 INCHES. THE
HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING OF SMALL STREAMS
AND URBAN AREAS...AND MINOR FLOODING IS EXPECTED ON THE EEL RIVER
NEAR FERNBRIDGE. 

CAZ076-041800-
/O.EXB.KEKA.FA.A.0001.080104T0946Z-080106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO INTERIOR-
146 AM PST FRI JAN 4 2008

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST CALIFORNIA...
  INCLUDING THE FOLLOWING AREA...MENDOCINO INTERIOR.

* THROUGH SATURDAY AFTERNOON

* A SERIES OF FRONTAL SYSTEMS MOVING ACROSS NORTHWEST CALIFORNIA
  WILL BRING HEAVY RAINFALL TO THE AREA...RESULTING IN RAPID RISES
  OF SMALL STREAMS AND PONDING OF WATER IN LOW LYING URBAN AREAS.
 
* THE RUSSIAN RIVER AT HOPLAND IS FORECAST TO RISE ABOVE 18 FEET
  BY THIS AFTERNOON. FLOODING OF HIGHWAYS 222 NEAR UKIAH AND 175
  NEAR HOPLAND IS EXPECTED. SECONDARY ROADS...URBAN AREAS...AND
  AGRICULTURAL FIELDS MAY BECOME FLOODED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

CAZ001-002-041800-
/O.EXT.KEKA.FA.A.0001.080104T0946Z-080106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-MENDOCINO COAST-
146 AM PST FRI JAN 4 2008

...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...MENDOCINO COAST AND REDWOOD COAST.

* THROUGH SATURDAY AFTERNOON

* A SERIES OF FRONTAL SYSTEMS MOVING ACROSS NORTHWEST CALIFORNIA
  WILL BRING HEAVY RAINFALL TO THE AREA...RESULTING IN RAPID RISES
  OF SMALL STREAMS AND PONDING WATER IN LOW LYING URBAN AREAS.
  THE EEL RIVER AT FERNBRIDGE IS FORECAST TO RISE ABOVE MONITOR
  STAGE BY FRIDAY AFTERNOON WITH CONTINUED RISE EXPECTED. FLOODING
  OF CANNIBAL ISLAND ROAD...CAMP WEOTT ROAD AND ADJACENT
  AREAS...THE SALT AND OLD SALT ROAD AND OTHER LOW LYING SLOUGH
  AREAS IS EXPECTED.

* SALMON CREEK IN ARCATA...JACOBY CREEK...ELK RIVER...LOW LYING
  ROADS...URBAN AREAS...AND AGRICULTURAL FIELDS MAY BECOME
  FLOODED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS86 KEKA 041327
FLSEKA

FLOOD STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
517 AM PST FRI JAN 4 2008

...A WINTER STORM WILL BRING THE POSSIBILITY OF FLOODING TO
NORTHWEST CALIFORNIA...

.A STRONG WINTER STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT
RAINFALL TO NORTHWEST CALIFORNIA TODAY THROUGH SATURDAY. RAINFALL
TOTALS BY THIS AFTERNOON ARE EXPECTED TO BE NEAR 2 TO 3 INCHES.
THE HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING OF SMALL
STREAMS AND URBAN AREAS...AND MINOR FLOODING IS EXPECTED ON THE
EEL RIVER NEAR FERNBRIDGE.

CAZ002-076-041430-
/O.CAN.KEKA.FA.A.0001.000000T0000Z-080106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.00/
MENDOCINO COAST-MENDOCINO INTERIOR-
517 AM PST FRI JAN 4 2008

...FLOOD WARNING REMAINS IN EFFECT FOR THE NAVARRO RIVER AT 
NAVARRO...
...URBAN AND SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR 
INTERIOR MENDOCINO...

* A SERIES OF FRONTAL SYSTEMS MOVING ACROSS NORTHWEST CALIFORNIA
  WILL BRING HEAVY RAINFALL TO THE AREA...RESULTING IN RAPID RISES
  OF SMALL STREAMS AND PONDING OF WATER IN LOW LYING URBAN AREAS.
 
* THE RUSSIAN RIVER AT HOPLAND IS FORECAST TO RISE ABOVE 18 FEET
  BY THIS AFTERNOON. FLOODING OF HIGHWAYS 222 NEAR UKIAH AND 175
  NEAR HOPLAND IS EXPECTED. SECONDARY ROADS...URBAN AREAS...AND
  AGRICULTURAL FIELDS MAY BECOME FLOODED.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

CAZ001-042130-
/O.CON.KEKA.FA.A.0001.000000T0000Z-080106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-
517 AM PST FRI JAN 4 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING AREAS...

 THE EEL RIVER AT FERNBRIDGE 

* PORTIONS OF NORTHWEST CALIFORNIA...INCLUDING THE EEL RIVER AT
  FERNBRIDGE.

* THROUGH SATURDAY AFTERNOON

* A SERIES OF FRONTAL SYSTEMS MOVING ACROSS NORTHWEST CALIFORNIA
  WILL BRING HEAVY RAINFALL TO THE AREA...RESULTING IN RAPID RISES
  OF SMALL STREAMS AND PONDING WATER IN LOW LYING URBAN AREAS. THE
  EEL RIVER AT FERNBRIDGE IS FORECAST TO RISE ABOVE MONITOR STAGE
  BY FRIDAY AFTERNOON WITH CONTINUED RISE TO NEAR FLOOD STAGE BY
  SATURDAY MORNING. FLOODING OF CANNIBAL ISLAND ROAD...CAMP WEOTT
  ROAD AND ADJACENT AREAS...THE SALT AND OLD SALT ROAD AND OTHER
  LOW LYING SLOUGH AREAS IS EXPECTED.

* SALMON CREEK IN ARCATA...JACOBY CREEK...ELK RIVER...LOW LYING 
  ROADS...URBAN AREAS...AND AGRICULTURAL FIELDS MAY BECOME 
  FLOODED. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS66 KEKA 041823
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
1023 AM PST FRI JAN 4 2008


CAZ001-002-076-041930-
/O.CAN.KEKA.FA.A.0001.000000T0000Z-080106T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
1023 AM PST FRI JAN 4 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF NORTHWEST CALIFORNIA HAS BEEN
CANCELLED. HEAVY RAIN ACROSS THE AREA HAS DIMINISHED AND
WIDESPREAD FLOODING OF SMALL STREAMS AND RIVERS IS NO LONGER
EXPECTED.

THE EEL RIVER AT FERNBRIDGE IS STILL EXPECTED TO RISE TO NEAR
FLOOD STAGE SATURDAY MORNING. FOR DETAILS SEE THE NATIONAL WEATHER
SERVICE PRODUCT SFOFLSEKA.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Jan 3, 12:05 PM PST, 3 hours 27 minutes earlier.

Area forecast discussion, Jan 3, 12:05 PM PST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1205 PM PST THU JAN 3 2008

.SYNOPSIS...A COLD FRONT WILL BRING A RETURN OF RAIN TO NORTHWEST
CALIFORNIA THURSDAY. A MORE POTENT FRONT WILL BRING HIGH WINDS...
ADDITIONAL RAIN...AND MOUNTAIN SNOW FRIDAY. RAIN AND SNOW SHOWERS
WILL CONTINUE THROUGH THE WEEKEND.

&&

.DISCUSSION...THE FRONTAL SYSTEM JUST OFFSHORE OVERNIGHT IS FINALLY
PUSHING INTO THE NEARSHORE WATERS LATE THIS MORNING...WITH THE EEL
RIVER BUOY SHOWING GUST OF 45-50 KNOTS FROM THE SOUTH...AND THE
EUREKA NWS STATION SHOWING AVERAGES OF 12 MPH FROM THE SOUTH WITH
GUSTS TO 20 MPH. RADAR MOSAIC SHOWS MODERATE RAINFALL OVER HUMBOLDT
COUNTY WITH LIGHTER RETURNS OVER DEL NORTE...TRINITY AND MENDOCINO.
HOWEVER...SOME BEAM BLOCKAGE OVER MENDOCINO MAY BE PREVENTING
DETECTION OF HEAVIER RAINFALL...AND UKI METAR SHOWS HEAVY TO
MODERATE RAIN OVER THE PAST 30 MINUTES. EXPECT FRONTAL PASSAGE TO
OCCUR LATER THIS AFTERNOON BEFORE 00 UTC FRIDAY. MODERATE RAINFALL
IS EXPECTED TO CONTINUE THROUGH MUCH OF THE CWA BEFORE FRONTAL
PASSAGE...TAPERING OFF DURING THE EVENING HOURS THROUGH AROUND 09
UTC FRIDAY. THIS SIGNALS THE BEGINNING OF A VERY WET PERIOD FOR
NORTHWEST CALIFORNIA...AS ANOTHER UPPER WAVE AND ASSOCIATED COLD
FRONT APPROACH THE REGION EARLY FRIDAY.

THE SECOND STRONGER COLD FRONT IS FORECAST TO BRING STORM FORCE
WINDS TO THE COASTAL WATERS AND ADVISORY LEVEL WINDS TO THE COASTAL
PUBLIC ZONES FRIDAY MORNING...WITH STRONG WINDS MOVING INLAND
THROUGH THE NORTH COAST INTERIOR ZONE. THIS WILL BE ACCOMPANIED BY
ANOTHER BOUT OF WIDESPREAD AND COPIOUS RAINFALL OCCURRING MUCH OF
THE DAY FRIDAY.  BY LATE FRIDAY THE AIRMASS WILL BEGIN TO EVOLVE
INTO A MUCH COLDER REGIME AS THE MAIN UPPER TROUGH APPROACHES THE
COAST. THIS SYSTEM IS VERY COLD WITH A SOURCE REGION NEAR KODIAK
ISLAND...REACHING AS FAR NORTH AS THE SOUTHERN ALASKA INTERIOR.
WITH PLENTY OF WARM AIR STILL IN PLACE OVER THE CWA MODELS MAY BE
SETTLING THE COLDER AIR INTO THE CWA A LITTLE PREMATURELY BUT BY
LATE SATURDAY MORNING SNOW LEVELS WILL BEGIN TO DROP CONSIDERABLY.
THE COLD AIR WILL CONTINUE TO INVADE THE STATE AS THE TROUGH DROPS
SOUTHWARD...AND BY SUNDAY MORNING SNOW LEVELS WILL BE DOWN TO NEAR
2000 FEET. FINALLY TOWARD MONDAY SOME WEAK RIDGING WILL BEGIN TO
BUILD ALLOWING TEMPERATURES TO REBOUND AND EFFECTIVELY ENDING THE
PRECIPITATION.

FOR THE NEXT FEW DAYS WE ARE DEALING WITH 3 MAIN WEATHER RELATED
ISSUES: THE FIRST IS POTENTIAL FLOODING FRIDAY INTO SATURDAY. THE
SECOND IS STRONG WINDS AHEAD OF THE FRONT ON FRIDAY MORNING.
THIRD...THE POTENTIAL OF WARNING OR ADVISORY CRITERIA SNOW AMOUNTS
TO ELEVATIONS ABOVE 2000 FEET LATE SATURDAY THROUGH EARLY MONDAY.

AS FOR FLOODING OF MAINSTEM RIVERS...RFC RIVER GUIDANCE THIS MORNING
SHOWS A SIGNIFICANT RISE ON ALL AREA RIVERS...WITH MANY RISING TO
NEAR OR ABOVE MONITOR STAGE. GUIDANCE INDICATES THAT THE NAVARRO
RIVER NEAR NAVARRO AND THE EEL RIVER AT FERNBRIDGE ARE CURRENTLY
FORECAST TO REACH FLOOD STAGE FRIDAY EVENING AND EARLY SATURDAY
MORNING RESPECTIVELY. ALTHOUGH THE SOIL IS NOT COMPLETELY SATURATED
AT THIS TIME...ESPECIALLY OVER MENDOCINO COUNTY FOLLOWING A SOMEWHAT
DRY EARLY SEASON...THE HEAVY RAINFALL IS EXPECTED TO RESULT IN RAPID
AND SIGNIFICANT RIVER RISES. ALTHOUGH THE WEATHER PATTERN DOES NOT
REFLECT THE SUSTAINED HEAVY RAINFALL AMOUNTS TYPICAL OF A PINEAPPLE
EXPRESS CONNECTION...THE QPF AMOUNTS ARE SUFFICIENT TO PRODUCE
MINOR FLOODING OVER THE EEL BASIN...AS WELL AS SOME OF THE SMALLER
COASTAL BASINS SUCH AS THE NAVARRO. IN ADDITION...SOME SMALLER
RIVERS AND STREAMS WILL EXPERIENCE LOCALIZED FLOODING IN RESPONSE TO
RAINFALL DURING THE DAY FRIDAY...SUCH AS ELK RIVER AND JACOBY CREEK
IN HUMBOLDT COUNTY...AND THE TEN MILE AND NOYO RIVERS ON THE
MENDOCINO COAST. A FLOOD WARNING MAY BE ISSUED FOR THE EEL AND
NAVARRO RIVERS...AND AT A MINIMUM AN URBAN/SMALL STREAM FLOOD
ADVISORY WILL LIKELY BE NEEDED IN THE NEAR FUTURE. CC

.FROM PREV DISCUSSION...A HIGH WIND ADVISORY WAS ISSUED THIS MORNING
TO REFLECT THE GUSTY SOUTH WINDS ANTICIPATED WITH FRONTAL PASSAGE
EARLY TOMORROW MORNING. EARLIER THOUGHTS WERE TOWARD A HIGH WIND
WARNING HOWEVER 6Z GFS HAS LIGHTENED WINDS A TAD THUS GOING WITH THE
LOWER ADVISORY TYPE SPEEDS.

BY FAR THE TRICKIEST COMPONENT TO THIS ROUND OF INCLEMENT WEATHER IS
DEALING WITH THE TRANSITION OF WARM MOIST AIR TO COLDER DRIER AIR
TOWARD LATE SATURDAY AND SUNDAY. FORECAST MODELS HAVE BEEN QUITE
CONSISTENT IN DROPPING AN ARCTIC BLAST ON US LATE IN THE WEEKEND
WITH THE TRANSITION TO COOLER TEMPERATURES BEGINNING AS EARLY AS
LATE FRIDAY.  ITS DURING THIS PERIOD THAT STRATOFORM PRECIP WILL
ALSO TRANSITION TO MORE OF A SHOWERY NATURE BUT MODELS HAVE ALSO BEEN
CONSISTENT IN PROVIDING SUBSTANTIAL QPF THROUGH EARLY SATURDAY. GIVEN
THE NECESSARY TEMPORAL AND SPATIAL INTERACTION OF BOTH THE COLD AIR
AND PRECIP HAVE OPTED TO LET AT LEAST ONE MORE MODEL RUN GO THROUGH
BEFORE DECIDING ON WHETHER ISSUING A WARNING OR ADVISORY AND GET
THE WORD OUT VIA A WATCH.  WOULD LIKE TO GIVE UP ON SOME LEAD TIME
AND GET THE CORRECT PRODUCT OUT...OR CANCEL ALL TOGETHER IF THE
NEEDED INGREDIENTS DO NOT COME TO FRUITION.

A BREAK IN RAIN IS POSSIBLE FOR LATE MONDAY AND EARLY TUESDAY AS A
SHORT WAVE RIDGE DEVELOPS OVER THE PACIFIC NORTHWEST. HOWEVER...THE
BREAK WILL BE BRIEF AS ANOTHER FRONT IS EXPECTED TO MOVE ACROSS
NORTHWEST CALIFORNIA TUESDAY NIGHT INTO WEDNESDAY.

TONKIN

&&

.AVIATION...ANOTHER COLD FRONT WAS APPROACHING THE COAST EARLY THIS
MORNING. CEILINGS HAVE HAVE BEEN FALLING...BUT SO FAR VERY LITTLE
RAIN HAS BEEN REACHING THE GROUND. UKIAH HAS BEEN MVFR SINCE WED
EVENING...WHEREAS CEC AND ACV HAVE BEEN VFR WITH CEILING AT OR ABOVE
5000 FEET. THE SOUTH WINDS OVER THE RIDGES WERE GUSTING TO 50
MPH...BUT SHOULD EASE UP AS FRONT WEAKENS SOMEWHAT AND STEADY
MODERATE RAIN DEVELOPS. HARD TO SAY HOW FAST WINDS WILL COME UP
AGAIN TONIGHT AS A NEW FONT WAVE DEVELOPS OFFSHORE OR RIGHT ALONG
THE COAST. WINDS WILL LIKELY INCREASE AGAIN AND MAY APPROACH 60 MPH
OVER THE UPPER ELEVATIONS AND RIDGES BY EARLY FRIDAY MORNING. CLOSER
TO MEAN SEA LEVEL...WIND MAY GUST TO 45-50 MPH BY 18Z. THE
SOUTHWESTERLY WINDS BEHIND THE MAIN RIBBON OF STRONG WINDS SHOULD
KEEP IT TURBULENT THROUGH THE DAY ON FRIDAY...WITH HIGHER MOMENTUM
MIXING AIR DOWN TO THE GROUND. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

...HIGH WIND ADVISORY FOR THE MENDOCINO COAST....REDWOOD
COAST...NORTH COAST INTERIOR...

...WINTER STORM WATCH ABOVE 3000 LATE FRIDAY THROUGH LATE SATURDAY...

...HIGH SURF WARNING REDWOOD AND MENDOCINO COAST...

PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM-
GALE WARNING NOW IN EFFECT THROUGH LATE TONIGHT
HAZARDOUS SEAS WARNING NOW IN EFFECT THROUGH LATE SAT NIGHT
STORM WARNING IN EFFECT FROM LATE TONIGHT THROUGH FRI MORNING

CAPE MENDOCINO TO PT ARENA OUT 60 NM-
GALE WARNING NOW IN EFFECT THROUGH FRIDAY EVENING
HAZARDOUS SEAS WARNING NOW IN EFFECT THROUGH LATE SAT NIGHT

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 3, 5:31 AM PST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
531 AM PST THU JAN 3 2008

CAZ001>004-076-041345-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
531 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND ADVISORY IN EFFECT FOR MENDOCINO (202) AND REDWOOD
COASTS (201)...NORTH COAST INTERIOR (203) FROM 2AM FRIDAY TO 4 PM
FRIDAY.

HIGH SURF WARNING IN EFFECT FOR MENDOCINO (202) AND REDWOOD COAST
(201) ZONES FROM 10 PM FRIDAY TO 4 PM SATURDAY.

WINTER STORM WATCH IN EFFECT FOR ELEVATIONS ABOVE 3000 FEET FOR
THE NORTH COAST INTERIOR (203) AND UPPER TRINITY RIVER (204) ZONES
FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:48 AM PSTWind AdvisoryEKA30 hr
Jan 3, 5:02 AM PSTWinter Storm WatchEKA11 hr
Jan 3, 5:25 AM PSTHigh Surf WarningEKA58 hr

Nearby

Flood Watches in California, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.